Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 22, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 4, 2006, 3:15 PM EDT for Owen County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 4, 2006, 5:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Owen County, KY
The radar
The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 373 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KILN 041919
FFWILN
KYC187-042115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT TUE JUL 4 2006
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OWEN COUNTY IN NORTHERN KENTUCKY
* UNTIL 515 PM EDT
* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE CENTRAL
PORTION OF OWEN COUNTY. RADAR ESTIMATED TWO TO THREE INCHES OF
RAIN HAD FALLEN SINCE 2 PM.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
TWO INCHES INCHES POSSIBLE THROUGH 515 PM EDT. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...OWENTON.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
DURING HEAVY RAIN...KEEP CHILDREN AWAY FROM STORM DRAINS...
CULVERTS...CREEKS...STREAMS AND OTHER LOW LYING AREAS. SHALLOW GENTLY
FLOWING WATER CAN RISE RAPIDLY IN A MATTER OF MINUTES AND SWEEP
CHILDREN AWAY.
LAT...LON 3862 8480 3853 8469 3845 8464 3839 8471
3837 8478 3837 8484 3848 8495 3860 8504
3865 8490
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 1:45 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 4, 1:45 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 145 PM EDT TUE JUL 4 2006 .AVIATION /18Z-18Z/... MOST OF NRN 1/2 FCST AREA REMAINS COVERED BY AN EXTENSIVE AC DECK WITH SCT -SHRA. COLD FRONT LOCATED FROM NW OHIO SW THRU NRN INDIANA AND CNTRL ILLINOIS. CLOUDS ARE THINNER CLOSER TO FRNTL BNDRY...AND HAVE SEEN CONVECTION FIRE ALONG THE BNDRY IN LAST HOUR OR SO. SOUTH OF CLOUD SHIELD...HAZY SUNSHINE HAD ALLOWED FOR GOOD DIURNAL HEATING AND CONSEQUENTLY MLCAPES ABV 2000 J/KG. AS CONV TEMP HAS BEEN REACHED...TSTMS BEGINNING TO RAPIDLY DVLP ACRS SRN AND WRN KENTUCKY. SHOULD SEE SCT CONVECTION DVLP AND EXPAND NORTHWARD TOWARDS SRN INDIANA AND CVG AREA OVER NEXT 1-3 HOURS AS MID LVL S/WV AND VORT MAX APPCH FROM WEST AND ANY LEFTOVER CONV INHIBITION IS ERODED AWAY. CURRENT RUC INDCG SFC/LO LVL CONV AXIS ACRS REGION WILL SET UP ACRS SRN INDIANA/OHIO AND NRN KY AFT 21Z. THIS SHOUDL FOCUS WIDESPREAD TSTM ACTIVITY FOR LATE AFTN AND EVNG IN THESE AREAS. HAVE INDICATED PCPN MENTION AT ALL TAF SITES INTO EVNG HOURS...WITH HEAVIEST PCPN SETTING UP FOR KCVG/KLUK/KILN WHERE INSTABILITY IS GREATER AND LO LVL CONV WILL BE MAXIMIZED. MODELS HINTING AT SCT FRNTL CONVECTION HOLDING INTO LATE EVNG AND OVERNIGHT AS BNDRY SLIDES SOUTH ACRS REGION. HAVE HELD ONTO VCSH FROM MIDNIGHT ON. BNDRY WILL CONTINUE TO PUSH SOUTH WED MRNG AS SFC HI PRES SLOWLY BUILDS INTO REGION FROM THE NORTH. LINGERED AC THRU END OF FCST PERIOD. SCT CU MAY ALSO FORM ACRS WEST CNTRL/CNTRL OHIO BY MIDDAY WED AS MODEL SOUNDINGS NOTING LEFTOVER LO LVL MOISTURE. RYAN && .PREV DISCUSSION... /ISSUED 1152 AM EDT TUE JUL 4 2006/ SHORT TERM /THIS AFTERNOON/... SHRA WITH A FEW TSTMS CONTINUE TO TRACK EAST ACRS CNTRL PORTION OF FCST AREA THIS MRNG. AREAS ALONG AND SOUTH OF THE OHIO RIVER HAD SEEN A GOOD DEAL OF SUNSHINE ALREADY THIS MRNG...WHILE REMAINDER OF FCST AREA UNDERNEATH PREDOMINANT MID LVL AC DECK WITH SCT POCKETS OF SC ASSOCD WITH PCPN. TEMPS WERE IN THE 70S...WITH L/M80S WHERE SUN WAS ACROSS SRN 1/3 FCST AREA. HAVE READJUSTED POPS FOR AFTN JUST A BIT...BUT OVERALL FCST WILL REMAIN THE SAME IN ZONES FOR AFTN. 14Z RUC INDCG SFC/LO LVL CONV AXIS WILL DVLP AND ALIGN ITSELF ACRS SRN 1/2 FCST AREA AS COLD FRONT CURRENTLY ANALYZED ACRS SRN LWR MICHIGAN WEST INTO NRN INDIANA AND CNTRL ILLINOIS CONTINUES TO SLOWLY DROP TO SOUTHEAST. INSTABILITY EXPECTED TO BE GREATEST WHERE BEST HEATING HAS TAKEN PLACE ACRS SRN INDIANA/OHIO AND NRN KENTUCKY. SCT PCPN CURRENTLY MOVING OUT OF CVG AREA...WITH VIS SAT INDCG LARGE AREA OF CLEARING ACRS SRN 1/2 OF INDIANA. EXPECT THIS AREA OF CLEARING TO OVERSPREAD SW OHIO OVER NEXT FEW HOURS...WITH MORE SUN AND BETTER HEATING TAKING PLACE ALONG AND SOUTH OF A CHILLICOTHE-WILMINGTON- BROOKVILLE LINE. THIS APPEARS TO BE WHERE BEST THREAT FOR SVR STORMS WILL EXIST FOR AFTN/EVNG HOURS. RUC INDCG MLCAPES TO APPCH 2000-2500 J/KG BY MID AFTN WHILE BL SHEAR WILL REMAIN RELATIVELY WEAK (BETTER BL SHEAR WILL REMAIN INVOF FRNTL BNDRY FURTHER NORTH). THIS WOULD SUGGEST MORE OF AN ISOLD TO SCT SVR THREAT AS OPPOSED TO WIDESPREAD SVR POTENTIAL. MODEL SOUNDINGS INDCG MAX DELTA THETA-E VALUES BTWN 20- 25K THIS AFTN/EVNG SO AGAIN APPEARS DMG WINDS WILL BE MAIN SVR CONCERN. EXPECT TSTMS WILL BEGIN TO DVLP OVER NEXT 2-3 HOURS ACRS SRN 1/2 FCST AREA AS MID LVL S/WV AND ASSOCD VORT MAX APPCH FROM WEST. ACRS NRN 1/2 FCST AREA...SHRA/TSTMS WILL PERSIST AHEAD OF FRNTL BNDRY. TWEAKED HOURLY TEMPS/DEWPT GRIDS BUT OTHERWISE HAVE LEFT AFTN HIGHS ALONE. WHILE PLENTY OF CLOUDS CURRENTLY ACRS NRN 1/2 FCST AREA...STILL FEEL TEMPS WILL BE ABLE TO CLIMB INTO 80S BY AFTN AS CLOUDS THIN SOME. UPDATE OUT...PREV DISCUSSION FOLLOWS. RYAN PREV DISCUSSION... /ISSUED 355 AM EDT TUE JUL 4 2006/ SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/... UPPER AIR PATTERN IS IN TRANSITION WITH TROUGH MOVING BACK OVER EASTERN CONUS. THIS WILL ALLOW COOLER AND EVENTUALLY DRIER WEATHER TO OCCUR. WITH SURFACE FRONT ON ITS WAY FROM THE GREAT LAKES ACCOMPANIED BY AMPLE MOISTURE AND SHORT WAVE ENERGY...RAISED POPS TO 80 PERCENT TODAY. SEVERE WEATHER THREAT EXISTS TODAY WITH MODERATE INSTABILITY AND RELATIVELY STRONG WIND FIELDS. KEPT LIKELY POPS FOR TONIGHT...DROPPING TO CHANCE ON WEDNESDAY. DRY AIR WILL FOLLOW WEDNESDAY NIGHT WITH HIGH PRESSURE. LOWERED TONIGHTS TEMPERATURES FOR THE MIAMI VALLEY. REST OF TEMPERATURE FORECAST UNCHANGED WITH COOL UPPER 70S EXPECTED ON WEDNESDAY. PREV DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 405 PM EDT MON JUL 3 2006 LONG TERM /WEDNESDAY THROUGH MONDAY/... EXTENDED FORECAST PERIOD WILL START OUT WITH A COLD FRONT PUSHING SOUTH. AT 12Z WEDNESDAY THE FRONT WILL BE LOCATED ACROSS THE SOUTHERN CWA. THIS FEATURE WILL BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS. HAVE KEPT HIGH CHANCE POPS THROUGH MOST OF THE DAY ON WEDNESDAY ACROSS THE FAR SOUTH. FRONT WILL PUSH SOUTH OF THE FORECAST AREA BY WEDNESDAY NIGHT BRINGING AN END TO THE PRECIPITATION. SURFACE HIGH PRESSURE BUILDS IN AT THE SURFACE BEHIND THE FRONT. THE REGION WILL BE UNDER THE INFLUENCE OF A MID LEVEL TROUGH. WITH THE NORTHWEST FLOW...THE REGION WILL EXPERIENCE BELOW NORMAL TEMPERATURES THROUGH THE END OF THE WORK WEEK. AS THE SURFACE HIGH DRIFTS EAST AND MID LEVEL RIDGE BUILDS IN.TEMPERATURES WILL RETURN TO NORMAL READINGS. HUMIDITY WILL ALSO BE ON THE RISE. COULD BE SOME DIURNAL CONVECTION...BUT CHANCE IS TOO LOW TO MENTION IN EXTENDED AT THIS TIME. RLG && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 4, 5:01 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 501 AM EDT TUE JUL 4 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-050915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 501 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WHEN A COLD FRONT MOVES SOUTHEAST FROM THE GREAT LAKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.